It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Hepatitis Message Board


Hepatitis Board Index
Board Index > Hepatitis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I haven't been on the Board for awhile....have genotype 2b, fibrosis level 1, female age 55. Contracted hep-C from drug use in 1969. Had a biopsy in 2002 and another early this year, which showed no progression of damage in the last three years (thanks, Thanbey, for recommending the side-by-side slide comparison). However, my liver enzymes, which always had been normal, started running very high. So, I decided to try the treatment. Coincidentally, I learned a friend in our crowd also had hep-C and she started the tx about a month before I did, so I was inspired by her and was glad to have someone to talk to as we both went through this together.

Started Pegasys (interferon) shots and Copegus (ribavirin) pills at the end of June. The pills severely affected my stomach. Not surprising -- everything affects my stomach. I was nauseous, couldn't eat but had to keep eating to keep from feeling sick. Wasn't interested in food. Lost 4 lbs. and really couldn't afford to lose much more. The nurse recommended taking all the ribavirin pills in one dose at night so they wouldn't affect me during the day. This helped a bit. My stomach was still bothering me, and I also started getting rashy on my arms and chest. But I did not feel the flu-like symptoms or tiredness or brain fog, thankfully. I got winded very quickly with exertion, but otherwise felt OK. So I thought -- if this is as bad as it gets, I'll be OK.

However, somewhere between shots #4 and #5, other side effects started increasing -- dry mouth, sore/burning tongue and gums, blisters on lips, cracks in the sides of my mouth, and continuing stomach problems. So when I was able to eat, it hurt to eat! But I had to have food with me everywhere so my stomach wasn't empty. I was miserable. Very emotional, crying frequently, but no thoughts of suicide -- just depressed about how miserable I felt.

With the sides increasing and getting worse, I called the doctor and said I wanted to go off the treatment. I couldn't see how I could live that way for another 4-1/2 months. Surprisingly to me, he fully supported my decision. He said with my minimal fibrosis level, and the fact it hadn't gotten any worse in 3 years, there was no sense killing myself over it. If down the road, the disease progresses to Stage 2 or 3, we'll revisit the possibility of tx.

I felt really bad and sort of like a wimp for not being able to hang through the tx. But I must say, if anyone would experience sides, it would be me. I am a redhead and very fair, and always get the worst of everything -- be it mosquito bites, poison ivy, Montezuma's revenge, fever blisters, whatever. Anything that can drive a person crazy, guaranteed I'll get the most severe case. So in hindsight, I guess I'm not surprised. Meanwhile, my friend just did shot #10 and is doing well -- so her system apparently is much stronger than mine!

It is 2-1/2 weeks since my last shot, and many of the sides are still here. The only thing that has improved is the burning tongue which is not quite as bad. Anyone know how long it will take to get back to "normal"?

I'm posting my experience not to discourage anyone, because I do think I am much more sensitive than most. I was actually very encouraged by the fact I didn't feel all that tired and had it not been for all the stomach/mouth issues, I know I could've done it! But now that I'm off it, I sure hope I get back to feeling good soon.

Good luck to all of you, whether you decide on tx or not.





All times are GMT -7. The time now is 10:04 PM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!